Georgia, 2007Damaging Winds in Georgia, June 12, 2007
June 12, 2007 · NWS JAX · 3 events in 2 counties and zones
An upper level short wave trough and surface cold front created severe weather across the forecast area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level short wave trough and surface cold front created severe weather across the forecast area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 2:35 AM EST, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 12, 2:35 AM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 AM EDT TUE JUN 12 2007
...SEVERE WEATHER EXPECTED ACROSS THE REGION MOST OF TODAY...
A SHORT WAVE TROUGH IN THE UPPER ATMOSPHERE AND A COLD FRONTAL
SYSTEM AT LOW LEVELS WILL PROVE TO THE BE FOCUSING MECHANISMS FOR
SOME SEVERE WEATHER TODAY. THINGS ARE ALREADY FIRED UP OVER THE
COASTAL WATERS AND MORE IMPORTANTLY OVER CENTRAL GEORGIA IN THE
VICINITY OF MACON. SINCE WE ARE NEAR MAX DIURNAL COOLING AND
DEW POINTS ARE RUNNING IN THE LOWER TO MID 70S AND A LOCAL STORM
REPORT FROM ATLANTA INDICATES THAT A ROOF WAS BLOWN OFF OF A
HOUSE AS THOSE STORMS MOVED THROUGH CRAWFORD COUNTY...IT DOESNT
BODE WELL FOR THE REMAINDER OF THE DAY I COULD SPEND A LOT OF TIME
GOING THROUGH ALL THE SEVERE WEATHER INDICES OR I COULD GET TO THE
MAIN POINT...EXPECT SEVERE WEATHER THROUGH ABOUT MIDNIGHT WITH THE
PEAK FROM THE MID-MORNING HOURS UNTIL AFTER SUNSET.
LOOKS LIKE GFS IS TRYING TO GET OUR SUMMER MONSOON CONVECTION
GOING...LETS HOPE THE MODEL IS ONTO SOMETHING HERE DESPITE BARRY
WE ARE STILL DEALING WITH A MAJOR RAINFALL DEFICIT. STAYED CLOSE
TO GFS GUIDANCE FOR THE EXTENDED PERIODS.
&&
.AVIATION...WILL TRANSITION RAPIDLY FROM TEMPO CIG AND VSBY CONCERNS
EARLY THIS MORNING TO STRONG TO SEVERE TSTMS LATER THIS MORNING AND
THRU THE REST OF THE DAY. HAVE CONTINUED TIMING OF PREVIOUS PACKAGE
WHICH STARTS THUNDER AT MOST SITES BEFORE NOONTIME. WILL LIKELY
BEEF UP CONVECTIVE WIND GUSTS WITH NEXT ISSUANCE AS WELL AS FURTHER
REFINE TIMING.
&&
.MARINE...SHORT TERM CONCERNS REVOLVE AROUND STRONG TSTMS OVER THE
COASTAL WATERS. WE HAVE ALREADY ISSUED 2 SPECIAL MARINE WARNINGS FOR
SOME NASTY STORMS OFF THE SE GA AND EXTREME NE FL COAST. HAVE
MENTIONED STRONG WIND GUSTS AND HAIL IN THE 1ST TWO PERIODS OF THE
NEW CWF PACKAGE. SFC LOW DEVELOPMENT OFF THE CENTRAL FL ATLC COAST
WILL LEAD TO A FAIRLY SHORT-LIVED INCREASE IN WINDS AND SEAS OVER
THE WATERS WED AND THU. CONDITIONS WILL DEPEND GREATLY ON STRENGTH
OF LOW AND THE HIGH TO THE N...BUT FOR NOW LOOKS LIKE CAUTION
CRITERIA IN THE OFFSHORE WATERS FOR MID-WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 88 65 86 63 / 70 40 40 20
SSI 84 71 81 70 / 80 40 60 30
JAX 85 67 82 64 / 80 50 50 20
SGJ 84 69 78 67 / 90 50 60 30
GNV 88 67 83 65 / 70 40 40 20
OCF 87 68 86 64 / 60 40 40 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SANDRIK/CARROLL
Hazardous weather outlook, Jun 12, 7:30 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
830 AM EDT TUE JUN 12 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121700-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
830 AM EDT TUE JUN 12 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
.HEADLINES...
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF NORTH FLORIDA
AND PORTIONS OF SOUTHEAST GEORGIA UNTIL 400 PM EDT...
A LARGE CONVECTIVE CLUSTER CONTINUES TO EXPAND IN AREAL COVERAGE
AHEAD OF UPPER SHORTWAVE TROUGH DIGGING SOUTHEASTWARD ACROSS GEORGIA
THIS MORNING. AS THE BOUNDARY LAYER WARMS AND INSTABILITY
INCREASES...THUNDERSTORMS SHOULD INCREASE IN INTENSITY AS THEY
SPREAD AND DEVELOP SOUTHEASTWARD ACROSS THE NORTHERN
FLORIDA PENINSULA.
HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...
AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AFTERNOON AND EVENING THUNDERSTORM ACTIVITY SHOULD RETURN TO THE
REGION THROUGH LATE WEEK. OTHERWISE...NO SEVERE WEATHER IS
ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
SANDRIK
SANDRIK
In the hours before
Special weather statement, Jun 12, 6:19 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
719 AM EDT TUE JUN 12 2007
GAZ152-165-121200-
BRANTLEY-INLAND CAMDEN-
719 AM EDT TUE JUN 12 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY AND
CAMDEN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 800 AM EDT...
AT 719 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF NAHUNTA...MOVING
SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND NAHUNTA...ATKINSON...WAVERLY AND TARBORO THROUGH 800 AM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Special weather statement, Jun 12, 6:55 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
755 AM EDT TUE JUN 12 2007
FLZ020-GAZ162-163-121300-
CLINCH-ECHOLS-HAMILTON-
755 AM EDT TUE JUN 12 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH...ECHOLS
AND HAMILTON COUNTIES FOR A STRONG THUNDERSTORM APPROACHING THE
AREA...
AT 755 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NORTHWEST OF VALDOSTA MOVING SOUTHEAST TOWARD
THE HOMERVILLE...JASPER AND STATENVILLE AREAS. IF THIS STORM
MAINTAINS ITS CURRENT INTENSITY IT SHOULD ENTER PORTIONS OF CLINCH...
ECHOLS AND HAMILTON COUNTIES BETWEEN 830 AND 930 AM EDT. EXCESSIVE
LIGHTNING IS OCCURRING WITH THIS STORM AND SHOULD CONTINUE...IT WOULD
BE PRUDENT TO SECURE ELECTRICAL EQUIPMENT PRIOR TO THE STORMS
ARRIVAL. REMAIN ALERT FOR POSSIBLE WARNINGS ASSOCIATED WITH THIS
STORM.
SANDRIK
Thunderstorm Wind, Clinch
- When
- June 12, 7:30 AM EST
- Where
- Clinch County, 2.83 mi NNE of Thelma
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.860, -82.810
A spotter reported trees were blown down along County Road 187 about 10 miles south-southeast of Du Pont.
Thunderstorm Wind, Echols
- When
- June 12, 7:45 AM EST
- Where
- Echols County, 1.78 mi W of Statenville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.700, -83.060
Law enforcement reported trees were blown down along State Road 94 about 2 miles west of Statenville.
Thunderstorm Wind, Clinch
- When
- June 12, 8:30 AM EST to 8:38 AM EST
- Where
- Clinch County, 0.91 mi NE of Fargo to 2.25 mi SE of Midway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.690, -82.560
The public reported trees were blown down in Fargo and one fell through a roof. Several minutes later a spotter reported that the storm blew down trees about eight miles south of Argyle.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in North Carolina, June 12, 2007$750,000 · 1 in hail · 9 events
- Drought in North Carolina, June 12 to 30, 2007$487,000 · 2 events
- Tornadoes and Flash Flood in North Dakota, June 12, 2007$300,000 · EF0 · 5 events
- Hail and Damaging Winds in Georgia, June 12, 2007$180,000 · 2.5 in hail · 9 events
- Hail and Damaging Winds in Pennsylvania, June 12, 20071 injured · $100,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Florida, June 12, 2007$109,000 · 60 kt wind · 10 events
- Flash Flood and Lightning Strike in Texas, June 12 to 13, 20071 injured · $100,000 · 2 events
- Damaging Winds and Lightning Strike in Louisiana, June 12, 2007$75,000 · 50 kt wind · 6 events
- Hail and Damaging Wind in South Carolina, June 12, 2007$60,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Alabama, June 12, 2007$53,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Florida, June 12, 2007$50,000 · 55 kt wind · 6 events
- Lightning Strike in Florida, June 12, 2007$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41953, 41954, 41956.